Hair Loss/I want to quit minoxidil
QUESTION: Hi doctor , I've been using minoxidil for more than 2 years now , and I had my ups and downs , sometimes it grows and sometimes it doesn't because of a mistake on the dose's schedule , I am 19 now and I am suffering , minoxidil did grow my hair but it makes it look unhealthy and dirty in somehow , and it doesn't always look thick , due to the changes in the schedule , so I am 19 and my hair look most of the time thin and unhealthy and it kills me , I need a solution , I am using minoxidil 2 times per day , can I quit it without getting bald ? can I at least use it for 1 time per day ?
ANSWER: Dear Mohamed,
I am not a fan of Minoxidil or Finasteride. Unfortunately, once on these meds, you must stay on (even with MANY side effects suffered by many people). Once you stop the medication, you will likely experience a fallout period where you will lose the hair that would have fallen out.
My suggestion is that it is best to stop the drugs. It is costly and your results do not sound great anyway. All the drugs do, at best, is provide a temporary respite.
Best of Luck.
---------- FOLLOW-UP ----------
QUESTION: So there is no way to take some medicine to reduce the reaction of stopping Minoxidil?
Hello Mohamed,....unfortunately there is not anything that I am aware of. A healthy diet and exercise along with several scalp massages per day will help to minimize but your body will essentially be playing "catch up" to the time period you were on the drug.
Sorry about this news.